Search PubMed⌕ Search

Biomedical subjects

W M Nugteren-Huying

Publications and source records attributed to W M Nugteren-Huying.

6 recordsLinked to original sources

[Liver damage during administration of itraconazole (Trisporal)].

Three case histories are described of patients, two women aged 62 and 57 and a man aged 75 years, who developed symptomatic hepatic injury five to six weeks after starting itraconazole treatment. In two of them the biochemical pattern of liver injury was cholestatic. Other causes of hepatic injury were excluded. Monitoring serum liver enzymes is advisable in patients treated with itraconazole for one month or longer.

Aged↗

[Fumaric acid therapy in psoriasis; a double-blind, placebo-controlled study].

Thirty-nine patients with psoriasis (12 females, 27 males) entered a randomised, double-blind, placebo-controlled study on the efficacy of fumaric acid therapy in an outpatient setting. During 16 weeks the patients were treated with tablets containing a combination of dimethylfumarate and different salts of monoethylfumarate, with octylhydrogen fumarate or with placebo tablets. All patients were treated with identical indifferent topical therapy and followed an elimination diet (avoidance of spices, wine and nuts). Thirty-four patients completed the study. Five patients dropped out because of side effects or aggravation of the skin lesions. The patients treated with the combination of monoethyl- and dimethylfumarate showed a significantly better therapeutic response compared with those who were treated with placebo or octylhydrogen fumarate. Side effects of the fumarate containing tablets were flushing, diarrhoea, a reversible elevation of transaminases, lymphocytopenia and eosinophilia. One patient developed a disturbance of the kidney function which normalised after discontinuation of the therapy.

Adult↗

[Acute kidney insufficiency in patients treated with fumaric acid esters for psoriasis].

We describe four female patients with psoriasis treated with fumaric acid esters. In two patients acute renal failure developed during this therapy. Histological investigation of renal biopsy in one patient was compatible with the diagnosis of acute tubular necrosis; her renal function was reversible after cessation of the medication. The histological diagnosis of the other patient was tubulo-interstitial nephritis, possibly as a reaction to acute tubular necrosis. The recovery of her renal function was incomplete after 9 months.

Acute Kidney Injury↗

[Acute kidney insufficiency in the treatment of psoriasis using fumaric esters].

We describe two patients who developed acute renal failure during therapy with fumaric acid-esters. Histologic findings after renal biopsy in one patient were compatible with the diagnosis of acute tubular necrosis (ATN), and renal function was restored after cessation of the medication. The histologic diagnosis in the other patient was tubulo-interstitial nephritis (TIN), possibly reactive to ATN. The recovery of renal function was incomplete after 9 months. Two other patients had deterioration of renal function and proteinuria during therapy with fumaric acid-esters. The symptoms were completely reversible in one patient after discontinuation of the medication, and incompletely reversible in the other. The literature is reviewed and a comparison is drawn with the maleic acid model in the rat.

Acute Kidney Injury↗